Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 12, NWS Austin/San Antonio, TX

March 25, 2009Travis County, Williamson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 25, 2009, 5:35 PM CDT for Travis County, Williamson County, Texas. It was in force for 55 min. 29 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 25, 2009, 5:35 PM CDT (22:35 UTC)
Expired
Mar 25, 2009, 6:30 PM CDT
In force
55 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Travis County, TX, Williamson County, TX

The radar

The Ft Hood radar (KGRK), 30 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 25, 5:39 PM CDTHAIL 13 Ese Leander, TXCOCORAHS OBSERVER REPORTED QUARTER SIZE HAIL IN LEANDER.
Mar 25, 5:39 PM CDTHAIL 1.752 Sse Cedar Park, TXSPOTTER REPORTED GOLF BALL SIZE HAIL AND WIND GUST OF 55MPH AT THE INTERSECTION OF HIGHWAY 183 AND 620.
Mar 25, 5:40 PM CDTHAIL 0.88Leander, TXSPOTTER REPORTED NICKLE SIZE HAIL IN LEANDER.
Mar 25, 5:40 PM CDTHAIL 1Anderson Mill, TXAMATEUR RADIO OPERATOR REPORTED HAIL NEAR ANDERSON MILL AND HIGHWAY 183.
Mar 25, 5:40 PM CDTHAIL 1.75Cedar Park, TX
Mar 25, 5:40 PM CDTHAIL 2Round Rock, TX
Mar 25, 5:41 PM CDTHAIL 11 Sse Leander, TXCOCORAHS OBSERVER REPORTED QUARTER SIZE HAIL COVERING THE GROUND SOUTHEAST OF LEANDER
Mar 25, 5:42 PM CDTHAIL 11 Ese Cedar Park, TXCOCORAHS OBSERVER REPORTED 1 INCH HAIL NEAR CEDAR PARK.
Mar 25, 5:42 PM CDTHAIL 1.75Austin, TX
Mar 25, 5:44 PM CDTHAIL 1.751 Sw Anderson Mill, TXTRAINED SPOTTER REPORTED GOLFBALL SIZE HAIL ON BRIMFEILD COURT.
Mar 25, 5:44 PM CDTHAIL 1.75Cedar Park, TX
Mar 25, 5:45 PM CDTTSTM WND DMG1 Sw Jollyville, TXAUSTIN EMERGENCY MANAGEMENT REPORTED POWERLINES DOWN AT 12000 BLOCK OF DRINGENBERG DRIVE.
Mar 25, 5:45 PM CDTHAIL 0.755 W Georgetown, TXAMATEUR RADIO REPORT RELAYED BY NWS FORT WORTH.
Mar 25, 5:45 PM CDTHAIL 21 Wsw Wells Branch, TXAMATEUR RADIO OPERATOR REPORTED 2 INCH HAIL AT WELLS BRANCH.
Mar 25, 5:45 PM CDTHAIL 2.510 Nnw Austin, TXAUSTIN GREAT HILLS NWS COOP OBSERVER REPORTED TENNIS BALL SIZE HAIL ON AND OFF BETWEEN 545PM AND 555PM. SHREDDED LEAVES...DENTS IN AUTOS AND GUTTERS ON ROOF...ALONG WITH A PATIO TABLE GLASS TOP SHATTERED. TSTM TOTAL RAINFALL OF 0.47 WITH TSTM WIND GUSTS E30 TO
Mar 25, 5:45 PM CDTHAIL 2.51 Se Anderson Mill, TXSPOTTER REPORTED TENNIS BALL SIZE HAIL AT POND SPRINGS AND ANDERSON MILL ROAD.
Mar 25, 5:45 PM CDTHAIL 2.52 Sse Jollyville, TXTENNIS BALL SIZE HAIL BROKE HOUSE AND CAR WINDOWS...DENTED CAR...AND DAMAGED ROOF SHINGLES.
Mar 25, 5:45 PM CDTHAIL 2.53 Ssw Jollyville, TXCOCORAHS OBSERVER REPORTED CAR DAMAGE FROM TENNIS BALL SIZE HAIL.
Mar 25, 5:45 PM CDTHAIL 2.753 Sse Jollyville, TXAMATEUR RADIO REPORTED BASEBALL SIZE HAIL AT WHISPERING VALLEY DRIVE AND DUVAL ROAD.
Mar 25, 5:45 PM CDTHAIL 310 Nnw Austin, TXMILWOOD SUBDIVISION NEAR DUVAL AND PARMER LN
Mar 25, 5:45 PM CDTHAIL 34 S Jollyville, TXTEACUP SIZE HAIL REPORTED BY MEDIA NEAR THE ARBORETUM.
Mar 25, 5:50 PM CDTHAIL 11 S Brushy Creek, TXCOCORAHS OBSERVER REPORTED QUARTER SIZE HAIL SOUTH OF BRUSHY CREEK.
Mar 25, 5:50 PM CDTHAIL 12 Sw Brushy Creek, TXCOCORAHS OBSERVER REPORTED QUARTER SIZE HAIL SOUTH OF BRUSHY CREEK.
Mar 25, 5:55 PM CDTHAIL 21 W Pflugerville, TX
Mar 25, 5:55 PM CDTHAIL 2.53 Sse Jollyville, TXDENTS IN CAR...BROKEN CAR WINDOWS. HAIL SIZE MOSTLY 1 TO 1.5 INCH.
Mar 25, 6:00 PM CDTHAIL 0.52 S Pflugerville, TXMEMBER OF THE PUBLIC REPORTED MARBLE SIZE HAIL SOUTH OF PFLUGERVILLE
Mar 25, 6:00 PM CDTHAIL 1.75Round Rock, TXSOME DAMAGE TO ROOFS
Mar 25, 6:01 PM CDTHAIL 1.751 S Round Rock, TX
Mar 25, 6:15 PM CDTHAIL 22 Ssw Jollyville, TXHEN EGG SIZE HAIL CAUSED CAR DENTS AND DAMAGE TO ROOF SHINGLES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 26 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 2:06 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.6 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2009-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2009-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2348 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 252235
SVREWX
TXC453-491-252330-
/O.NEW.KEWX.SV.W.0012.090325T2235Z-090325T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
535 PM CDT WED MAR 25 2009

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN TRAVIS COUNTY...
  SOUTHERN WILLIAMSON COUNTY...

* UNTIL 630 PM CDT.

* AT 535 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ANDERSON
  MILL...AND MOVING EAST AT 35 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE MANSFIELD DAM...LEANDER...
  CEDAR PARK...WEST LAKE HILLS...GEORGETOWN DAM...AUSTIN...
  GEORGETOWN...ROUND ROCK...WINDEMERE...WEIR...PFLUGERVILLE...
  HUTTO...MANOR...GRANGER...TAYLOR AND GRANGER DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 3076 9728 3018 9754 3035 9797 3064 9796
TIME...MOT...LOC 2235Z 278DEG 32KT 3046 9789

$$
2 follow-up statements
000 
WWUS54 KEWX 252251
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
551 PM CDT WED MAR 25 2009

TXC453-491-252330-
/O.CON.KEWX.SV.W.0012.000000T0000Z-090325T2330Z/
WILLIAMSON TX-TRAVIS TX-
551 PM CDT WED MAR 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN TRAVIS AND SOUTHERN WILLIAMSON COUNTIES...

AT 544 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING 
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ANDERSON 
MILL...MOVING EAST AT 35 MPH.

THE NORTH AUSTIN AREA TO ROUND ROCK REMAINS IN THE PATH OF THIS 
STORMS AND COMMUTERS ARE URGED TO DELAY TRAVEL HOME UNTIL THE STORMS 
PASS...ESPECIALLY FOR TRAVEL NORTHWARD TOWARD ROUND ROCK ALONG AND 
NEAR I35.  

SOME LOCATIONS IN THE WARNING AREA INCLUDE JOLLYVILLE...BRUSHY
CREEK...AUSTIN...GEORGETOWN...ROUND ROCK...WELLS BRANCH...
WINDEMERE...WEIR...PFLUGERVILLE...JONAH...HUTTO...MANOR...GRANGER...
WEBBERVILLE...RICES CROSSING...TAYLOR...WATERLOO...HOXIE AND GRANGER
DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING 
FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 3036 9790 3060 9789 3076 9728 3018 9754
TIME...MOT...LOC 2245Z 278DEG 32KT 3045 9779

$$
000 
WWUS54 KEWX 252312
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
612 PM CDT WED MAR 25 2009

TXC453-491-252330-
/O.CON.KEWX.SV.W.0012.000000T0000Z-090325T2330Z/
WILLIAMSON TX-TRAVIS TX-
612 PM CDT WED MAR 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR EAST CENTRAL TRAVIS AND SOUTH CENTRAL WILLIAMSON COUNTIES...

AT 612 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL
SIZE.  THIS STORM WAS LOCATED NEAR PFLUGERVILLE...MOVING EAST AT 25
MPH.

SOME LOCATIONS IN THE WARNING AREA INCLUDE HUTTO...MANOR...RICES
CROSSING AND TAYLOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL TEXAS.

&&

LAT...LON 3029 9749 3032 9781 3060 9766 3062 9734
      3050 9740
TIME...MOT...LOC 2312Z 274DEG 23KT 3047 9756

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:52 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Mar 25, 3:52 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
352 PM CDT WED MAR 25 2009

.DISCUSSION...
THE FRONTAL LAYER IS ERODING QUICKLY...WITH TEMPERATURES AND
DEWPOINT TEMPERATURES RISING AHEAD OF THE DEVELOPING CONVECTION
ACROSS THE EDWARDS PLATEAU AND NORTHERN HILL COUNTRY. 20Z LAPS
ANALYSIS SHOWS CAPE VALUES APPROACHING 3000 J/KG AND LIFTED
INDICES APPROACHING -8C. THE 12Z GFS 6-18H FORECAST LOOKS TO
OUTPERFORM THE 12Z AND 18Z NAM12 WITH QPF...SO OUR FORECAST WILL
BE CLOSER TO THE GFS IN THE FIRST PERIOD. THE 18Z RUC40 PICKS-UP
ON THE CURRENT BATCH OF CONVECTION AND MOVES IT EAST INTO THE
AUSTIN METRO AREA BETWEEN 6-7PM...AT THE TAIL-END OF RUSH HOUR.
THIS SOLUTION IS BELIEVABLE GIVEN THE CURRENT DIRECTION AND SPEED
OF MOVEMENT OF THE THUNDERSTORMS MOVING INTO THE HILL COUNTRY. THE
TORNADO WATCH ISSUED EARLIER WILL BE IN EFFECT UNTIL 9 PM...BUT
WILL LIKELY DROP SOME OF OUR WESTERN COUNTIES PRIOR TO EXPIRATION
TIME AS THUNDERSTORMS MOVE EAST.

CONVECTIVE POSSIBILITIES LOOK GOOD ON THURSDAY AFTERNOON AS THE
DRYLINE ATTEMPTS TO PUSH/MIX EAST TO NEAR I-35. SPC UPDATED THE DAY
2 CONVECTIVE OUTLOOK TO PUSH THE SLIGHT RISK AREA FURTHER
WEST...TO INCLUDE PORTIONS OF THE AUSTIN SAN ANTONIO CORRIDOR.

A POTENT UPPER LOW...CURRENTLY TAKING SHAPE OVER THE CENTRAL
ROCKIES...WILL PUSH INTO NEW MEXICO ON THURSDAY NIGHT THEN ACROSS
THE TEXAS PANHANDLE ON FRIDAY. OUR AREA WILL BE DRY-SLOTTED
...WITH DRY WESTERLY WINDS MIXING DOWN TO THE SURFACE AHEAD OF THE
COLD FRONT ASSOCIATED WITH THE UPPER FEATURE. THIS SCENARIO WILL
FOCUS CHANCES FOR MEASURABLE PRECIPITATION TO OUR EASTERN-MOST
COUNTIES ON FRIDAY. WINDY CONDITIONS ARE FORECAST FRIDAY AHEAD OF
THE COLD FRONT...THEN BEHIND THE COLD FRONT FRIDAY NIGHT AND INTO
SATURDAY AS WELL. A WIND ADVISORY WILL LIKELY BE REQUIRED. WELL
ABOVE NORMAL TEMPERATURES ARE FORECAST BOTH THURSDAY AND FRIDAY IN
ADVANCE OF THIS POTENT UPPER LEVEL LOW. BELOW NORMAL TEMPERATURES
ARE FORECAST OVER THE WEEKEND BEHIND THE FRONT...WITH NEAR NORMAL
TEMPERATURES AND GULF MOISTURE RETURNING EARLY NEXT WEEK.

&&

.FIRE WEATHER...
WINDY AND VERY DRY CONDITIONS ARE FORECAST OVER MUCH OF THE AREA
FRIDAY INTO SATURDAY. FIRE WEATHER CONDITIONS MAY REACH CRITICAL
THRESHOLDS AND A RED FLAG WARNING MAY BE REQUIRED. VERY LOW
RELATIVE HUMIDITIES ARE FORECAST THURSDAY AFTERNOON ACROSS THE
WESTERN-THIRD OF THE AREA...BUT WINDS ARE NOT FORECAST TO EXCEED
CRITICAL THRESHOLDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              64  79  62  80  43 /  30  50  10  10  -
AUSTIN BERGSTROM INTL AIRPORT  58  79  58  81  42 /  30  50  10  10  -
NEW BRAUNFELS MUNI AIRPORT     62  80  59  83  41 /  20  40  10  10  -
BURNET MUNI AIRPORT            56  79  58  76  38 /  30  40  10  10  -
DEL RIO INTL AIRPORT           63  87  58  76  40 /  10  20  -   -   -
GEORGETOWN MUNI AIRPORT        59  78  59  78  40 /  40  40  10  10  -
HONDO MUNI AIRPORT             60  84  58  83  39 /  10  30  10  10  -
SAN MARCOS MUNI AIRPORT        60  80  59  82  42 /  20  50  10  10  -
LA GRANGE - FAYETTE REGIONAL   63  78  65  82  43 /  30  50  20  20  -
SAN ANTONIO INTL AIRPORT       62  82  59  82  44 /  10  40  10  10  -
STINSON MUNI AIRPORT           63  83  62  83  42 /  10  40  10  10  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

11/25/SS
Hazardous weather outlook, Mar 25, 3:22 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
322 PM CDT WED MAR 25 2009

TXZ171>173-183>194-202>209-217>225-228-261100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
322 PM CDT WED MAR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS BETWEEN 3 AND 8 PM
ACROSS MUCH OF SOUTH CENTRAL TEXAS WITH LARGE HAIL AND ISOLATED
TORNADOES BEING THE PRIMARY THREATS. THE GREATEST THREAT AREA IS
ALONG AN NORTH OF STATE HIGHWAY 71.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY
BETWEEN 2 AND 8 PM...MAINLY ALONG AND EAST OF HIGHWAY 281.

WINDY AND VERY DRY CONDITIONS ARE FORECAST FRIDAY AFTERNOON
THROUGH SATURDAY. A WIND ADVISORY WILL LIKELY BE REQUIRED. IN
ADDITION...A RED FLAG WARNING MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Mar 25, 5:02 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
502 PM CDT WED MAR 25 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             3 NE KINGSLAND          30.70N  98.42W
03/25/2009  M1.00 INCH       LLANO              TX   TRAINED SPOTTER

&&

EVENT NUMBER 00343

JPB
Special weather statement, Mar 25, 5:02 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
502 PM CDT WED MAR 25 2009

TXZ188-190-252300-
BLANCO-GILLESPIE-
502 PM CDT WED MAR 25 2009

...A STRONG THUNDERSTORM WAS AFFECTING BLANCO AND GILLESPIE
COUNTIES...

AT 502 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM
NEAR HILLTOP...OR 6 MILES NORTHWEST OF FREDERICKSBURG...MOVING EAST
AT 35 MPH.

PEOPLE IN CENTRAL GILLESPIE AND WESTERN BLANCO COUNTIES...INCLUDING
THE FOLLOWING LOCATIONS...HILLTOP...FREDERICKSBURG...WILLOW CITY...
SANDY AND JOHNSON CITY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

PEA SIZE HAIL IS EXPECTED WITH THIS STORM.
Local storm report, Mar 25, 5:13 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
513 PM CDT WED MAR 25 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0511 PM     HAIL             MARBLE FALLS            30.58N  98.27W
03/25/2009  M1.75 INCH       BURNET             TX   LAW ENFORCEMENT

&&

EVENT NUMBER 00344

SBS
Local storm report, Mar 25, 5:19 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
519 PM CDT WED MAR 25 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             1 WSW HORSESHOE BAY     30.53N  98.37W
03/25/2009  M1.75 INCH       LLANO              TX   COCORAHS

            GOLFBALL SIZED HAIL REPORTED BY COCORAHS OBSERVER.
            STRONG WINDS IN ADVANCE OF HAIL.

&&

EVENT NUMBER 00345

CJM
Local storm report, Mar 25, 5:28 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
528 PM CDT WED MAR 25 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             SUNRISE BEACH VILLAGE   30.59N  98.42W
03/25/2009  M1.75 INCH       LLANO              TX   TRAINED SPOTTER

            VINYL SIDING DAMAGE ON NEARBY HOMES FROM LARGE HAIL

&&

EVENT NUMBER 00346

SBS
Local storm report, Mar 25, 5:34 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
534 PM CDT WED MAR 25 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             MARBLE FALLS            30.58N  98.27W
03/25/2009  E1.25 INCH       BURNET             TX   AMATEUR RADIO

            AMATEUR RADIO OPERATOR REPORTED HALF DOLLAR HAIL IN
            MARBLE FALLS AT THE INTERSECTION OF FM 1431 AND HIGHWAY
            281.

&&

EVENT NUMBER 00347

CJM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 3:45 PM CDTSevere Thunderstorm WarningEWXGillespie, Llano60 min
Mar 25, 4:00 PM CDTTornado WarningEWXLlano45 min
Mar 25, 4:37 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Llano38 min
Mar 25, 4:48 PM CDTTornado WarningEWXBlanco, Burnet, Llano42 min
Mar 25, 4:59 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Travis, Williamson46 min
Mar 25, 5:18 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Kendall42 min
Mar 25, 6:05 PM CDTAreal Flood AdvisoryEWXHays, Travis, Williamson100 min
Mar 25, 6:11 PM CDTSevere Thunderstorm WarningEWXBastrop, Lee, Travis, Williamson40 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.